Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Mental Health

Seroquel Withdrawl Symptoms

12/02/2010

Question:

Is it possible to address my querie to Dr Radu Saveanu??? My querie relates to the withdrawl symptoms of seroquel. My doctor wants to wean me off 600mg seroquel which I`ve been on 11 months. I`ve just read up on the withdrawl symptoms and am terrified as I`ve read that one of the withdrawl effects of seroquel is long term insomnia. Is this true???? How long do you have to be on seroquel to suffer such withdrawl symptoms??? When they say long term insomnia what does this mean??? Insomnia for the rest of your life?? How long can patient suffer from the insomnia after coming off seroquel?????? If a person comes off seroquel very, very slowly can they avoid the insomnia?????? Is it a case that with patients who have never had insomnia in their whole life and are put on seroquel for a long time and get addicted to the drug, can they get insomnia when they come off seroquel (as part of withdrawl) or does this withdrawl symptom only happen to people who have suffered from insomnia before being put on seroquel?????

Thanks in advance.

Answer:

Most people who taper Seroquel slowly will have no problems with withdrawal symptoms. Insomnia can be a withdrawal symptom but should improve once the medication is out of your system. If insomnia is not related to Seroquel, then it may need to be treated separately. The key is to taper slowly and monitor symptoms should any appear.

I hope this helps.

For more information:

Go to the Mental Health health topic, where you can:

Response by:

Radu   Saveanu, MD Radu Saveanu, MD
Formerly:
Associate Professor
College of Medicine
The Ohio State University